Alert archive / Florida / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 19, 2019, 5:26 AM CDT for Bay County, Florida. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2019, 5:26 AM CDT (10:26 UTC)
- Expired
- Aug 19, 2019, 6:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 55 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:00 AM CDT | FLASH FLOOD | Callaway, FL | SOCIAL MEDIA REPORT OF WATER SURROUNDING HOUSES ON IVY ROAD IN CALLAWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WGUS52 KTAE 191026 FFWTAE FLC005-191130- /O.NEW.KTAE.FF.W.0014.190819T1026Z-190819T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tallahassee FL 526 AM CDT Mon Aug 19 2019 The National Weather Service in Tallahassee has issued a * Flash Flood Warning for... Southeastern Bay County in the Panhandle of Florida... * Until 630 AM CDT. * At 525 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. A rain gauge in Panama City measured 2.35 inches of rain in one hour. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Panama City, Lynn Haven, Callaway, Springfield, Hiland Park, Tyndall Air Force Base, Parker, Magnolia Beach, Cedar Grove, Dirego Park, Bay Harbor, Brannonville and Millville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3018 8544 3006 8551 3017 8575 3027 8570 $$ 42-DVD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:44 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 19, 2:44 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
344 AM EDT Mon Aug 19 2019
.NEAR TERM [Through Today]...
A narrow upper trough will continue across the region today with a
weak surface trough as well. Deep tropical moisture will also remain
in place with precipitable water values over 2 inches. As a result,
a high coverage of showers and a few thunderstorms is expected
through the day today across the area. Some of the rain will be
heavy at times. The main issue is what to do with the flood watch
across the southeast big bend, either let it expire, extend it for
just those counties, or extend it and expand it northward? Guidance
indicates that the main focus for heavy rain today will be north of
the flood watch area across southwest and south-central Georgia.
However, there could still be a few bands of heavy rain that develop
across the southeast big bend through the morning hours before
activity tends to lift northward in the afternoon. As for areas
farther to the north, the flash flood guidance values are generally
3-4 inches in a 3-6 hour time period. Some of the storms today
appear capable of producing these amounts, but this will generally
be in small pockets rather than over a large area. Our local
ensemble of hi-res guidance indicates about a 20-30 percent chance
of exceeding flash flood guidance today across most of the forecast
area. Since the threat of flooding is expected to be localized
rather than widespread at this time, the preference is to not
blanket a large area with a watch. We will continue to monitor radar
trends and later guidance closely through the morning hours and make
a decision at the last minute on whether to extend and expand the
three county watch currently in effect through 8 am.
.SHORT TERM [Tonight Through Wednesday]...
Overall chances for showers and thunderstorms will come down
slightly from about 80% to 60%. The narrow upper level trough will
begin to weaken and slowly drift northeastward, allowing for
diminishing upper level enhancement of convection the next few days.
PW values of 2"+ are expected to continue across the area through
Tuesday. Then Tuesday night into Wednesday, slightly drier air (PW
of 1.5-2") will work its way into western portions of the area,
while the axis of deeper moisture shifts eastward into the eastern
FL Big Bend and NE FL. Highs will be in the upper 80s to low 90s and
lows will be in the low 70s.
.LONG TERM [Wednesday Night Through Monday]...
A more diurnal, seabreeze driven pattern will resume with a weak
pressure pattern in place at the lower and upper levels. Deeper
moisture (as seen in PW values increasing) will return to western
portions of the area on Thursday and remain in place into early next
week. As a result of the increase in moisture, PoPs will increase
again during the long term period. Highs will be mostly in the low
90s with lows in the low 70s.
&&
.AVIATION...
[Through 06Z Tuesday]
Low ceilings are expected to develop across the area this morning
with conditions ranging from MVFR to LIFR at times. The lowest
ceilings will lift during the mid-morning hours as showers and a
few thunderstorms develop across the area. Conditions will
fluctuate through the day as storms move across the area.
&&
.MARINE...
Winds around 10 to 15 knots today will fall overnight and remain low
for the rest of the week. Likewise, wave heights will fall to 2 feet
tonight and remain 2 feet or less for the rest of the week. Daily
chances for showers and thunderstorms will continue through the
period.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days with
relative humidity values remaining above critical levels.
&&
.HYDROLOGY...
As mentioned above, pockets of heavy rain will be the main threat
today across the area. Some localized areas of flash flooding are
possible. In addition, the Steinhatchee River is continuing a slow
rise. This basin will be near the southern edge of the bands of rain
this morning.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 73 88 72 92 / 70 30 40 10 40
Panama City 85 75 87 75 89 / 70 30 40 20 40
Dothan 89 72 88 71 90 / 70 40 60 30 50
Albany 86 73 87 73 91 / 70 50 60 30 50
Valdosta 83 72 87 72 91 / 80 20 30 20 40
Cross City 84 72 91 73 91 / 60 10 20 30 50
Apalachicola 84 76 87 75 88 / 80 30 30 10 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 AM EDT this morning for Coastal Dixie-
Coastal Taylor-Inland Dixie-Inland Taylor-Lafayette.
High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Nguyen
LONG TERM...Nguyen
AVIATION...DVD
MARINE...Nguyen
FIRE WEATHER...DVD
HYDROLOGY...DVDIn the hours before
Local storm report, Aug 18, 11:47 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HEAVY RAIN SUWANNEE 29.33N 83.14W
08/19/2019 M17.36 INCH DIXIE FL MESONET
4 DAY STORM TOTAL OF 17.36 INCHES AT
WUNDERGROUND SITE KFLSUWAN3.
1245 AM HEAVY RAIN HORSESHOE BEACH 29.45N 83.29W
08/19/2019 M15.85 INCH DIXIE FL MESONET
4 DAY STORM TOTAL OF 15.85 INCHES AT
WUNDERGROUND SITE KFLHORSE10.
1245 AM HEAVY RAIN 1 S STEINHATCHEE 29.66N 83.39W
08/19/2019 M30.15 INCH DIXIE FL MESONET
4 DAY STORM TOTAL OF 30.15 INCHES AT
WUNDERGROUND SITE KFLSTEIN5.
&&Local storm report, Aug 19, 12:59 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 AM EDT MON AUG 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 AM HEAVY RAIN 4 SE TYNDALL AFB 30.03N 85.53W
08/19/2019 M6.31 INCH BAY FL AWOS
6.31 INCHES OF RAIN MEASURED IN 4 HOURS AT
THE TYNDALL DRONE RUNWAY KTDR.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:39 PM CDT | Special Weather Statement | TAE | Walton | 21 min |
| Aug 18, 7:45 PM CDT | Special Marine Warning | TAE | 45 min | |
| Aug 18, 8:17 PM CDT | Areal Flood Advisory | TAE | Gulf | 118 min |
| Aug 18, 8:39 PM CDT | Flash Flood Warning | TAE | Gulf | 3 hr |
| Aug 18, 9:40 PM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Aug 19, 2:44 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Aug 19, 3:58 AM CDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 2 hr |
| Aug 19, 4:40 AM CDT | Areal Flood Advisory | TAE | Bay | 65 min |
| Aug 19, 5:50 AM CDT | Areal Flood Advisory | TAE | Lafayette, Taylor | 115 min |
| Aug 19, 6:58 AM CDT | Flash Flood Warning | TAE | Bay | 92 min |
| Aug 19, 7:26 AM CDT | Areal Flood Advisory | TAE | Calhoun | 64 min |
| Aug 19, 8:16 AM CDT | Areal Flood Warning | TAE | Dixie, Lafayette, Taylor | 6 hr |
| Aug 19, 9:33 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Aug 19, 1:59 PM CDT | Special Weather Statement | TAE | Holmes | 46 min |
| Aug 19, 3:25 PM CDT | Special Weather Statement | TAE | Gadsden | 35 min |
Nearby
Flash Flood Warnings in Florida, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.